Alert archive / Minnesota / Freeze Warnings in 2010
Freeze Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freeze warning at May 8, 2010, 3:48 AM CDT for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at May 9, 2010, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 3:48 AM CDT (08:48 UTC)
- In effect from
- May 9, 2010, 3:00 AM CDT
- Expired
- May 9, 2010, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS73 KMPX 080848 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 AM CDT SAT MAY 8 2010 ...A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH MID MORNING SUNDAY... .HIGH PRESSURE SETTLING OVER THE AREA TONIGHT WILL RESULT IN CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY TONIGHT...EVENTUALLY SETTLING BELOW FREEZING FOR ALL BUT THE HIGHLY URBANIZED AREAS OF THE TWIN CITIES. THOSE WITH TENDER VEGETATION SHOULD PROTECT THEM BY EITHER BRINGING THEM INDOORS OR COVERING THEM UP. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081700- /O.NEW.KMPX.FZ.W.0001.100509T0800Z-100509T1400Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 348 AM CDT SAT MAY 8 2010 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURES...WILL FALL BELOW FREEZING LATE TONIGHT THROUGH THE MID MORNING SUNDAY. * IMPACTS...SENSITIVE PLANTS SHOULD BE PROTECTED BY EITHER BRINGING THEM INDOORS OR COVERING THEM UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
093 WWUS73 KMPX 081631 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1131 AM CDT SAT MAY 8 2010 ...A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH MID MORNING SUNDAY... .HIGH PRESSURE SETTLING OVER THE AREA TONIGHT WILL RESULT IN CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY TONIGHT...EVENTUALLY SETTLING BELOW FREEZING FOR ALL BUT THE HIGHLY URBANIZED AREAS OF THE TWIN CITIES. THOSE WITH TENDER VEGETATION SHOULD PROTECT THEM BY EITHER BRINGING THEM INDOORS OR COVERING THEM UP. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090445- /O.CON.KMPX.FZ.W.0001.100509T0800Z-100509T1400Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1131 AM CDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURES...WILL FALL BELOW FREEZING LATE TONIGHT THROUGH THE MID MORNING SUNDAY. * IMPACTS...SENSITIVE PLANTS SHOULD BE PROTECTED BY EITHER BRINGING THEM INDOORS OR COVERING THEM UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JLT
430 WWUS73 KMPX 090313 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1013 PM CDT SAT MAY 8 2010 ...A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH MID MORNING SUNDAY... .HIGH PRESSURE SETTLING OVER THE AREA TONIGHT WILL RESULT IN CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY TONIGHT...EVENTUALLY SETTLING BELOW FREEZING FOR ALL BUT THE HIGHLY URBANIZED AREAS OF THE TWIN CITIES. THOSE WITH TENDER VEGETATION SHOULD PROTECT THEM BY EITHER BRINGING THEM INDOORS OR COVERING THEM UP. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091115- /O.CON.KMPX.FZ.W.0001.100509T0800Z-100509T1400Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1013 PM CDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURES...WILL FALL BELOW FREEZING LATE TONIGHT THROUGH THE MID MORNING SUNDAY. * IMPACTS...SENSITIVE PLANTS SHOULD BE PROTECTED BY EITHER BRINGING THEM INDOORS OR COVERING THEM UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
176 WWUS73 KMPX 090936 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 436 AM CDT SUN MAY 9 2010 ...FREEZING TEMPERATURES ACROSS THE AREA EARLY THIS MORNING... .HIGH PRESSURE OVER THE REGION ALONG WITH CLEAR SKIES AND LIGHT WINDS ALLOWED EARLY MORNING TEMPERATURES TO HAVE FALLEN INTO THE MID 20S TO LOWER 30S ACROSS MUCH OF THE AREA. THE LONE EXCEPTION WOULD BE IN OR NEAR THE DOWNTOWN AREAS OF THE TWIN CITIES METRO. INCOMING CLOUDS WILL PREVENT A REPEAT FREEZE TONIGHT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING FOR CENTRAL AND SOUTHERN MINNESOTA AND WESTERN WISCONSIN. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091400- /O.CON.KMPX.FZ.W.0001.000000T0000Z-100509T1400Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 436 AM CDT SUN MAY 9 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. HIGH PRESSURE OVER THE REGION ALONG WITH CLEAR SKIES AND LIGHT WINDS ALLOWED EARLY MORNING TEMPERATURES TO HAVE FALLEN INTO THE MID 20S TO LOWER 30S ACROSS MUCH OF THE AREA. THE LONE EXCEPTION WOULD BE IN OR NEAR THE DOWNTOWN AREAS OF THE TWIN CITIES METRO. INCOMING CLOUDS WILL PREVENT A REPEAT FREEZE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freeze warning went out at May 8, 3:37 AM CDT, 11 minutes earlier.
Area forecast discussion, May 8, 3:37 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT SAT MAY 8 2010
.DISCUSSION...
MAIN HIGHLIGHTS THIS FORECAST PERIOD ARE THE FREEZE EXPECTED FOR
TONIGHT ALONG WITH THE RETURN OF WET WEATHER FOR THE BEGINNING OF
NEXT WORK WEEK AND THE CONTINUATION OF MUCH BELOW NORMAL
TEMPERATURES.
LATE SEASON SNOWS QUICKLY WRAPPING UP ACROSS THE AREA THIS MORNING
AS STILL DEEPENING SFC LOW PULLS INTO WRN ONTARIO. WITH Q-VECTOR
DIVERGENCE SETTING IN...PRECIP IS RAPIDLY DISSIPATING ACROSS THE
AREA AND DO NOT EXPECT MUCH MORE THAN A FEW FLURRIES LEFT OVER
THROUGH THE MORNING IN ERN PART OF WI CWA. FOR TODAY CLOUDS WILL
GRADUALLY DECREASE THROUGH THE AFTERNOON...BUT WITH H85 TEMPS
CURRENTLY AROUND -6C...WILL BE A STRUGGLE TO REACH THE 50 DEGREE MARK.
OF COURSE BIGGER ISSUES SET IN FOR TONIGHT AS 1030 MB HIGH
CURRENTLY OVER THE NRN HIGH PLAINS SPREADS EAST...EVENTUALLY
SETTLING DIRECTLY OVER THE CWA SUNDAY MORNING. THIS WILL RESULT
IN CLEAR SKIES AND CALM WINDS...AND WITH HIGHS ONLY TOPPING OUT
AROUND 50 THIS AFTERNOON...SHOULD HAVE NO PROBLEM DROPPING THE 20
DEGREES OR SO DOWN TO FREEZING ACROSS ALL BUT THE HIGHLY URBANIZED
AREAS WITHIN THE TWIN CITIES. ALTHOUGH IN A NORMAL YEAR WOULD
LIKELY NOT ISSUE A FREEZE WARNING AT THIS POINT...SINCE THIS IS
NORMALLY WHEN THE AREA RECEIVES ITS FINAL FREEZE...GIVEN THE VERY
EARLY GREEN UP THIS YEAR...HAVE ISSUED A FREEZE WARNING FOR THE
ENTIRE AREA SUNDAY MORNING.
DURING THE DAY SUNDAY...CLOUD COVER WILL BE ON THE RISE AS WAA
STARTS BUILDING IN FROM THE WEST. 295K ISENTROPIC ANALYSIS FROM
NAM SHOWS AREA OF LIFT SNEAKING INTO WRN MN IN THE LATE
AFTERNOON...BUT WITH UPPER LEVEL RIDGING BUILDING IN...THIS
INITIAL SURGE OF WAA ADVECTION LOOKS TO BRING NOT MUCH MORE THAN
CLOUD COVER TO THE AREA...WITH MOST OF THE RAIN REMAINING NORTH.
PRECIP CHANCES DO NOT LOOK TO INCREASE APPRECIABLY UNTIL MONDAY
AFTERNOON ACROSS THE SOUTH AS STRONG NEGATIVELY TILTED WAVE MAKES
ITS WAY ACROSS THE CENTRAL PLAINS. WITH STRONG THETA-E ADVECTION
AND ISENTROPIC LIFT COMING IN DURING THE AFTERNOON...SHOULD SEE A
FAIRLY WIDESPREAD SHIELD OF RAINFALL SPREADING NORTH ACROSS THE
AREA. THE RAINS WILL LINGER INTO TUESDAY. FOR THOSE THAT ENJOYED
THE WEATHER YESTERDAY...THE GOOD NEWS FOR YOU IS THAT THE AREA
LOOKS TO HAVE A REPEAT TUESDAY...WITH CLOUDS/RAIN HOLDING MOST OF
THE AREA IN THE 40S. IT LOOKS TO REMAIN WARM ENOUGH THROUGHOUT THE
COURSE OF THIS EVENT TO KEEP ALL PRECIP LIQUID...THOUGH A WINTRY
MIX COULD RETURN TO NRN MN TUESDAY NIGHT. FINALLY...HAVE KEPT ALL
MENTION OF THUNDER OUT FOR THIS SYSTEM AS BEST LI FORECAST FROM
THE GFS SHOWS VALUE BETWEEN 2C AND 5C COMING INTO FAR SOUTH
CENTRAL MN MON NIGHT/TUESDAY MORNING. MAY GET A STRAY RUMBLE OR
TWO DOWN THERE...BUT NOT ENOUGH TO WARRANT A MENTION AT THIS TIME.
&&
.AVIATION.../06Z TAF ISSUANCE/
SNOW WILL CONTINUE CHANGING TO RAIN ACROSS CENTRAL MN/WI
OVERNIGHT. ACCUMULATIONS ARE STILL EXPECTED MAINLY NORTH OF A KSTC
TO KEAU LINE. CIGS IN THE IFR TO LOW-END MVFR RANGE WILL PREVAIL
OVERNIGHT...WITH IMPROVEMENT INTO THE VFR CATEGORY NOT EXPECTED
UNTIL LATE MORNING TO EARLY AFTERNOON SATURDAY. GUSTY NORTHWEST
WINS WILL PERSIST THROUGH AROUND 21Z SATURDAY...AFTER WHICH SPEEDS
WILL DECREASE INTO SATURDAY EVENING AS HIGH PRESSURE ARRIVES.
KMSP...RAIN WILL CHANGE TO SNOW AROUND THE START OF THE TAF
ISSUANCE...WITH ONLY TRACE ACCUMULATIONS EXPECTED OVERNIGHT. WIND
GUSTS TO AROUND 18 KTS ARE EXPECTED TO DEVELOP OVERNIGHT...AND
THEN INCREASE TO BETWEEN 20 AND 25 KTS AFTER DAYBREAK SATURDAY.
MVFR LEVEL CLOUDS SHOULD SCATTER EARLY SATURDAY AFTERNOON...WITH
MOSTLY CLEAR SKIES ARRIVING SATURDAY EVENING. WINDS WILL ALSO
DECREASE BELOW 10 KTS AFTER 00Z SATURDAY AS HIGH PRESSURE ARRIVES.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WARNING FROM 3 AM TO 9 AM CDT SUNDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...FREEZE WARNING FROM 3 AM TO 9 AM CDT SUNDAY FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
MPG/LSHazardous weather outlook, May 7, 8:07 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 807 PM CDT FRI MAY 7 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 807 PM CDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ACCUMULATING SNOW IS EXPECTED ACROSS PARTS OF THE OUTLOOK AREA TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. RAIN WILL CONTINUE TRANSITIONING TO SNOW ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING. SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED ALONG AND NORTH OF INTERSTATE 94...WITH THE 4 INCH AMOUNTS MOST LIKELY IN THE MORA...RICE LAKE AND LADYSMITH AREAS. ISOLATED AMOUNTS OF 5 INCHES ARE ALSO POSSIBLE IN WEST CENTRAL WISCONSIN NORTH OF HIGHWAY 8...FROM ST CROIX FALLS TO LADYSMITH. THE SNOW WILL END BEFORE DAYBREAK SATURDAY. BRISK WINDS APPROACHING SUSTAINED SPEEDS OF 30 MPH ARE POSSIBLE TONIGHT ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...WHERE GUSTS TO 40 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST OR FREEZE CONDITIONS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA SUNDAY MORNING. THE AREA HAVING THE BEST CHANCE FOR FREEZE CONDITIONS STRETCHES ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN MONDAY NIGHT AND TUESDAY AS A LOW PRESSURE SYSTEM PASSES JUST SOUTH OF THE REGION. THE TREAT FOR SEVERE WEATHER ACROSS ANY PORTION OF THE OUTLOOK AREA IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 8, 12:35 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1235 AM CDT SAT MAY 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM SNOW CENTURIA 45.45N 92.56W
05/08/2010 E2.0 INCH POLK WI LAW ENFORCEMENT
ONE TO TWO INCHES ESTIMATED ON GRASSY SURFACES ONLY.
1233 AM SNOW LADYSMITH 45.46N 91.10W
05/08/2010 E2.0 INCH RUSK WI LAW ENFORCEMENT
ONE TO TWO INCHES ESTIMATED ON GRASSY SURFACES ONLY.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:41 PM CDT | Winter Weather Advisory | MPX | Chisago, Kanabec, Mille Lacs | 8 hr |
Nearby
Freeze Warnings in Minnesota, 2010Freeze Warnings in Wisconsin, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.